Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 68, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 2, 2000, 1:51 PM EDT for Clark County, Ohio. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 2, 2000, 1:51 PM EDT (17:51 UTC)
- Expired
- Jun 2, 2000, 2:40 PM EDT
- In force
- 49 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Clark County, OH
The radar
The Cincinnati radar (KILN), 55 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 2:05 PM EDT | Thunderstorm Wind 50 E | Enon, OH | A mature tree and several large branches were knocked down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 1:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.9 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 183 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 1:35 PM EDT, 16 minutes earlier.
Area forecast discussion, Jun 2, 1:35 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 135 PM EDT FRI JUN 2 2000 KILN RADAR AND VISIBLE SATELLITE IMAGERY INDICATE THUNDERSTORM ACTIVITY PUSHING THROUGH THE CWFA ATTM. THUNDERSTORMS ARE ALIGNED WITH A COLD FRONT WHICH EXTENDED FROM NEAR CLE TO MNN TO JUST NORTH OF DAYTON. WE CURRENTLY HAVE A SVR THUNDERSTORM WATCH FOR MOST OF THE REGION UNTIL 7 PM EDT. BELIEVE PARTS OF DAYTON AND THE CMH REGIONS WILL BE LIFTED FROM THE WATCH BY 4 PM AS THE FRONT MOVES THROUGH THE AREAS. FRONT SHOULD BE ALONG OUR SRN CWFA BY EARLY EVENING. WILL LIKELY CONTINUE POPS THERE THROUGH THE EVENING. OTHERWISE...ONCE COLD FRONT GOES THROUGH...MUCH DRIER AND COOLER AIR WILL FILTER INTO THE REGION AS HIGH PRESSURE FROM THE CENTRAL PLAINS MOVES IN. SATURDAY LOOKS LIKE A SUNNY/MOSTLY SUNNY DAY AS A FEW CAA CU MAY POP DURING THE DAY. FOR SATURDAY NIGHT INTO SUNDAY...SFC HIGH PRESSURE WILL MOVE EAST OF THE REGION. AFTER A COOL START SUNDAY MORNING...TEMPERATURES SHOULD WARM NICELY. INTO THE MID AND UPPER 70S. MODELS SHOW A LOW PRESSURE SYSTEM MOVING TOWARD THE AREA BY MONDAY WHICH WILL BRING A THREAT OF PCPN. .ILN...NONE. HICKMAN
In the hours before
Special weather statement, Jun 2, 10:30 AM EDT, 3 hours 21 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-045-046-051>056- 060>065-070>074-077>082-088-022030- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1030 AM EDT FRI JUN 2 2000 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON... A COLD FRONT LOCATED FROM NEAR TOLEDO SOUTHWEST INTO NORTHERN INDIANA WILL PUSH SOUTHEAST INTO THE REGION THIS AFTERNOON. VERY WARM...HUMID AND UNSTABLE CONDITIONS AHEAD OF THE COLD FRONT WILL ALLOW THUNDERSTORMS TO DEVELOP. THE BEST CHANCE FOR SEVERE WEATHER WILL BE SOUTH AND EAST OF I-71. SEVERE WEATHER POTENTIAL MAY PERSIST INTO THE EARLY EVENING HOURS ACROSS SOUTH CENTRAL OHIO AND NORTHEAST KENTUCKY. THE MAIN THREAT FROM THUNDERSTORMS WILL BE DAMAGING WINDS. SKYWARN AND HAM RADIO ACTIVATION MAY BE NEEDED THIS AFTERNOON. .END/HICKMAN
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 1:33 PM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 27 min |
| Jun 2, 2:15 PM EDT | Severe Thunderstorm Warning | ILN | Madison | 45 min |
| Jun 2, 2:45 PM EDT | Severe Thunderstorm Warning | ILN | Warren | 45 min |
| Jun 2, 3:25 PM EDT | Severe Thunderstorm Warning | ILN | Warren | 35 min |
| Jun 2, 3:43 PM EDT | Severe Thunderstorm Warning | ILN | Greene | 47 min |
| Jun 2, 3:50 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 40 min |
| Jun 2, 4:09 PM EDT | Severe Thunderstorm Warning | ILN | Clermont | 36 min |
| Jun 2, 4:21 PM EDT | Severe Thunderstorm Warning | ILN | Hocking | 39 min |
| Jun 2, 4:33 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Highland | 42 min |
| Jun 2, 5:21 PM EDT | Severe Thunderstorm Warning | ILN | Brown | 24 min |
| Jun 2, 6:13 PM EDT | Severe Thunderstorm Warning | ILN | Adams | 32 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.